Funnel Cloud, Power
- When
- August 5, 5:00 PM MST to 5:15 PM MST
- Where
- Power County, Neeley
- Reported by
- Law Enforcement
- Coordinates
- 42.730, -112.880
Three funnel clouds were spotted near Neely by sheriffs deputy.
Three funnel clouds were spotted near Neely by sheriffs deputy.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Three funnel clouds were spotted near Neely by sheriffs deputy.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 5, 1:05 PM MST, 3 hours 55 minutes earlier.
Area Forecast Discussion National Weather Service Pocatello ID 205 PM MDT Wed Aug 5 2020 .SHORT TERM...Today through Friday night. High pressure ridging moves east today allowing for southwest flow bringing temperatures 5 to 10 degrees above normal today. Isolated thunderstorms are possible late in the afternoon into the evening, mainly over our western areas, the Central mountains, and the Montana Divide. Gusty outflows of up to around 40 to 50 mph are possible late this afternoon and early this evening with these showers and thunderstorms. Thursday afternoon into the early evening expect isolated to scattered showers and thunderstorms showers along a frontal boundary moving through. Scattered thunderstorm coverage will be mainly in the Central mountains/Lemhi and Lost River ranges where Red Flag warnings are in effect. Expect wind gusts of 20 to 35 mph as well tomorrow. Also, critical relative humidity is expected tomorrow for the Snake River plain and the Southeast/Caribou Highlands where Red Flag warnings are also in effect. Temperatures will drop to around 2 to 4 degrees above normal on Thursday. Friday will be mostly dry with just lingering isolated showers and thunderstorms mainly over the Island Park area. Temperatures will drop to near normal to slightly below normal Friday. Wyatt .LONG TERM...Saturday through Wednesday night. Expect overall dry conditions and breezy to moderate winds Saturday and Sunday with a system passing well north of the area. Models differ on when the next thunderstorms will be. The GFS model shows afternoon thunderstorms Tuesday and Wednesday, while the ECMWF model shows a weak chance of thunderstorms on Wednesday afternoon. Temperatures will be near normal to slightly above normal this weekend into Monday. Temperatures then look to drop to near normal by next Tuesday and slightly below normal by Wednesday. Wyatt && .AVIATION...A few clouds advancing northward across the forecast area today, another surge this evening will usher in some isolated thunder to BYI, PIH, and SUN. DIJ may see some activity as well around midnight. Otherwise, we wait for the approaching cold front late tomorrow morning and expect to see winds increasing towards the end of the forecast period. Hinsberger && .FIRE WEATHER...A RED FLAG WARNING is in effect for tomorrow afternoon/evening. In the north, Zones 475 and 476 are under a threat of scattered thunderstorms that will trigger along a surface cold front. There will likely be a mix of wet and dry thunderstorms in that area. Further south, zones 410, 413 and 425 will be in critical fire weather due to winds and low RH as the southern end of the passing cold front moves through. Additionally, Haines indices start off at 6 tomorrow afternoon. Pressure gradient remains tight across the region in wake of the front, so we may see some strong winds but we'll also be seeing some slightly higher humidity. Over the weekend, there is low to moderate confidence of winds and RH creating critical fire conditions in the Snake Plain, particularly around the Arco Desert. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 3 PM to 9 PM MDT Thursday for IDZ410-413- 425. Red Flag Warning from noon to 9 PM MDT Thursday for IDZ475-476. &&
Special Weather Statement National Weather Service Pocatello ID 535 PM MDT Wed Aug 5 2020 IDZ054-055-057-058-060030- Eastern Magic Valley ID-Marsh and Arbon Highlands ID- Raft River Region ID-Lower Snake River Plain ID- 535 PM MDT Wed Aug 5 2020 ...THUNDERSTORM NEAR NEELEY MOVING NORTH TOWARD AMERICAN FALLS THROUGH 630 PM MDT... At 531 PM MDT, Doppler radar was tracking a thunderstorm near Neeley, moving north at 10 mph. Brief moderate rain, frequent lightning, and strong wind gusts to 45 mph are possible with this storm as it moves through American Falls and across the southwest half of the American Falls Reservoir through 630 PM MDT. Recreational boaters may want to move to shore before this storm impacts the reservoir as strong gusty thunderstorm winds can produce hazardous wave action on the reservoir. Locations impacted include... American Falls, Neeley, American Falls Reservoir and Massacre Rocks. LAT...LON 4258 11279 4260 11302 4296 11301 4291 11265 TIME...MOT...LOC 2331Z 190DEG 10KT 4267 11290 Huston
The Pocatello radar (KSFX), 45 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 funnel cloud. Local standard time, as filed.
Three funnel clouds were spotted near Neely by sheriffs deputy.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2020Every state in 2020This day in weather historyWarnings in Idaho, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 916437.